Advertisement

Reactions Weekly

, Volume 1743, Issue 1, pp 94–94 | Cite as

Etomidate/tranylcypromine interaction

Takotsubo cardiomyopathy: case report
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

A 63-year-old man in Germany, developed Takotsubo cardiomyopathy (TTC) during concurrent therapy with etomidate for anaesthesia and tranylcypromine for depression [routes not stated].

The man had a history of stress and recurrent depressive disorder, which needed in-patient treatment on a repeated basis. As his depressive episodes were refractory to various other medications in the past, he had been receiving electroconvulsive therapy (ECT). Other pre-existing conditions included obesity, latent arterial hypertension and nicotine abuse. A recently performed transthoracic echocardiographic study had shown good systolic LV function without wall motion abnormalities. Following ECT therapy, his depressive symptoms showed almost complete remission. As a maintenance...

Reference

  1. Kudling R, et al. Tako-Tsubo cardiomyopathy during a series of Electroconvulsive Therapy (ECT) applications: A case report, systematic literature research and discussion of specific risk factors. [German]. Fortschritte der Neurologie Psychiatrie 86: 699-710, No. 11, 2018. Available from: URL: http://doi.org/10.1055/a-0653-7063 [German; summarised from a translation] - GermanyCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations